MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME DILATOR SLEEVE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER PRIME DILATOR SLEEVE; MISC ORTHO SURGICAL INSTR
Catalog Number 286750020
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint:(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: h3, h6: a review of the receiving inspection (ri) for viper prime dilator sleeve was conducted identifying that the lot number was pu139245 released in one batch.¿ batch 1: lot qty of (b)(4) units were released on 20 dec 2018 with no discrepancies.Supplier; paragon medical, inc.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found an unknown white piece was stuck between the snap ring and the cannula.The device shows evidence of repetitive use wear.The sample was manufactured almost 8 years ago; the condition of the device upon newly receipt remains unknown.A complete potential cause can not be determined with available information.Factors such as manipulation or sterilization procedure could have lead to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the viper prime dilator sleeve would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that a chip is located inside the instrument and cannot be removed.It looks as if the chip remained from the milling during manufacturing.There was no patient involvement.

Brand Name
VIPER PRIME DILATOR SLEEVE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 
9083863534
MDR Report Key22159359
Report Number1526439-2025-00726
Device Sequence Number15683609
Product Code LXH
UDI-Device Identifier10705034507576
UDI-Public(01)10705034507576(10)PU139245
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750020
Device Lot NumberPU139245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown